Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 233, NWS Tulsa, OK

October 5, 20144 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 5, 2014, 11:08 PM CDT for 4 counties in Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2014, 11:08 PM CDT (04:08 UTC)
Expired
Oct 5, 2014, 11:30 PM CDT
In force
22 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Muskogee County, OK, Okmulgee County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
2072 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WUUS54 KTSA 060408
SVRTSA
OKC101-111-143-145-060430-
/O.NEW.KTSA.SV.W.0233.141006T0408Z-141006T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1108 PM CDT SUN OCT 5 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
  NORTHEASTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA...
  SOUTHEASTERN TULSA COUNTY IN NORTHEAST OKLAHOMA...
  SOUTHWESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 1130 PM CDT

* AT 1106 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIXBY...AND
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...LEONARD...STONEBLUFF...
  COWETA...HASKELL...CHOSKA...REDBIRD...JAMESVILLE AND PORTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3585 9544 3568 9575 3595 9596 3605 9581
TIME...MOT...LOC 0408Z 288DEG 33KT 3589 9582

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
093 
WWUS54 KTSA 060422
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1122 PM CDT SUN OCT 5 2014

OKC143-060432-
/O.CAN.KTSA.SV.W.0233.000000T0000Z-141006T0430Z/
TULSA OK-
1122 PM CDT SUN OCT 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TULSA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3586 9582 3590 9582 3591 9580 3590 9577
      3593 9576 3596 9570 3585 9544 3568 9575
      3586 9588
TIME...MOT...LOC 0422Z 292DEG 27KT 3585 9571

$$

OKC101-111-145-060430-
/O.CON.KTSA.SV.W.0233.000000T0000Z-141006T0430Z/
MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
1122 PM CDT SUN OCT 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WAGONER...NORTHEASTERN OKMULGEE AND NORTHWESTERN MUSKOGEE COUNTIES
UNTIL 1130 PM CDT...

AT 1119 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONEBLUFF...
AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...HASKELL...JAMESVILLE...
  REDBIRD...PORTER AND CHOSKA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3586 9582 3590 9582 3591 9580 3590 9577
      3593 9576 3596 9570 3585 9544 3568 9575
      3586 9588
TIME...MOT...LOC 0422Z 292DEG 27KT 3585 9571

HAIL...1.00IN
WIND...60MPH

$$
808 
WWUS54 KTSA 060427
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT SUN OCT 5 2014

OKC101-111-145-060438-
/O.EXP.KTSA.SV.W.0233.000000T0000Z-141006T0430Z/
MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
1127 PM CDT SUN OCT 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAGONER...
NORTHEASTERN OKMULGEE AND NORTHWESTERN MUSKOGEE COUNTIES WILL EXPIRE
AT 1130 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3586 9582 3590 9582 3591 9580 3590 9577
      3593 9576 3596 9570 3585 9544 3568 9575
      3586 9588
TIME...MOT...LOC 0428Z 292DEG 27KT 3583 9566

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:14 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Oct 5, 9:14 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
914 PM CDT SUN OCT 5 2014

...UPDATE...

.DISCUSSION...
WIDELY SCATTERED SHOWERS ALONG WITH AN OCCASIONAL
THUNDERSTORM IN ASSOCIATION WITH UPPER SPEED MAX
CONTINUE TO PUSH INTO FAR NE OK THIS EVENING. COULD
SEE SOME GUSTY WINDS WITH THIS ACTIVITY GIVEN THE
RELATIVELY DRY LOW-LEVEL AIRMASS IN PLACE.

ADDITIONAL SHOWERS/THUNDERSTORMS POSSIBLE LATER
TONIGHT OVER PARTS OF SE OK/WRN AR WHERE LOW-LEVEL
MOISTURE HAS BEEN INCREASING. SOME MARGINALLY SEVERE
HAIL IS POSSIBLE WITH THIS ACTIVITY.

TWEAKED POPS SOME THROUGH THE REMAINDER OF THE
EVENING...OTHERWISE FORECAST IN GOOD SHAPE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   57  82  60  89 /  20  10  10   0
FSM   58  81  61  85 /  40  30  30  10
MLC   61  84  64  88 /  20  20  20   0
BVO   50  80  51  87 /  20  10  10   0
FYV   54  76  54  85 /  20  20  20  10
BYV   57  76  57  83 /  20  20  20   0
MKO   56  82  60  87 /  20  20  20   0
MIO   51  76  56  85 /  20  10  10   0
F10   57  84  60  89 /  20  20  10   0
HHW   60  84  65  87 /  20  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....99
Hazardous weather outlook, Oct 5, 10:23 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1023 PM CDT SUN OCT 5 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1022 PM CDT SUN OCT 5 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALONG AND SOUTHEAST OF INTERSTATE 44.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE ONGOING THIS EVENING ACROSS
NORTHEAST OKLAHOMA MOVING QUICKLY TO THE SOUTHEAST.
CONDITIONS ARE FAVORABLE FOR A FEW OF THESE STORMS TO
PRODUCE LARGE HAIL...AND THE RISK OF SEVERE WEATHER
WILL PERSIST INTO THE EARLY MORNING HOURS AS THE STORMS
SPREAD SOUTHEASTWARD.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL REMAIN POSSIBLE AS A FRONTAL BOUNDARY LINGERS
ACROSS THE AREA MONDAY AND MONDAY NIGHT. HIGHEST STORM COVERAGE IS
EXPECTED ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
STORMS THAT DEVELOP MONDAY AFTERNOON WILL CARRY A LIMITED SEVERE
POTENTIAL...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS BEING
THE MAIN RISKS.

TEMPERATURES WILL WARM THROUGH THE MIDDLE OF THE WEEK. SHOWER AND
THUNDERSTORM CHANCES WILL BE ON THE INCREASE AGAIN TOWARDS THE
LATTER PART OF THE WORK WEEK...WITH WIDESPREAD RAINFALL POSSIBLE
LATE THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 5, 10:11 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT SUN OCT 5 2014

OKZ064-060345-
CREEK OK-
1011 PM CDT SUN OCT 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CREEK

AT 1011 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF OILTON...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...OILTON...SILVER CITY AND
KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3616 9656 3616 9645 3593 9609 3576 9635
      3604 9663 3613 9663
TIME...MOT...LOC 0311Z 314DEG 37KT 3609 9652

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 10:11 PM CDTSpecial Weather StatementTSACreek34 min
Oct 5, 10:21 PM CDTSevere Thunderstorm WarningTSACreek24 min
Oct 5, 10:45 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa45 min
Oct 5, 11:14 PM CDTSevere Thunderstorm WarningTSAOkfuskee46 min
Oct 5, 11:27 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee33 min
Oct 5, 11:36 PM CDTSpecial Weather StatementTSAMuskogee39 min
Oct 6, 12:00 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okfuskee45 min
Oct 6, 12:26 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah34 min
Oct 6, 12:38 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore37 min
Oct 6, 1:30 AM CDTSpecial Weather StatementTSALeFlore45 min
Oct 6, 1:50 AM CDTSpecial Weather StatementTSAHaskell40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.